MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. GEM PREMIER 4000; CLINICAL CHEMISTRY INSTRUMENT

INSTRUMENTATION LABORATORY CO. GEM PREMIER 4000; CLINICAL CHEMISTRY INSTRUMENT
Model Number 2261
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 12/30/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Instrumentation laboratory (il) conducted an investigation that included a review of data files from the customer's gem premier 4000.The data review showed that the device was operating within the specifications.There was no system or sensor malfunction during analysis of the patient's samples.The customer stated that there was no correlation of this patient's death to gem premier 4000 instrument performance.Therefore, no remedial action is required at this time.
 
Event or Problem Description
A customer requested instrumentation laboratory (il) to review two glucose recoveries from a gem premier 4000 instrument.Both samples were from the same patient.The samples were analyzed on (b)(6) 2016.The first sample analyzed at 12:56 produced an incalculable glucose result.The second sample analyzed at 13:37 produced a glucose result of >41.6 mmol/l.Il was informed that the patient died later.

Brand Name
GEM PREMIER 4000
Common Device Name
CLINICAL CHEMISTRY INSTRUMENT
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell rd
bedford MA 01730
MDR Report Key6347313
Report Number1217183-2017-00001
Device Sequence Number977030
Product Code CHL
UDI-Device Identifier08426950452591
UDI-Public08426950452591
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K133407
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2261
Device Catalogue Number00025000000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2017
Initial Report FDA Received Date02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;